Massachusetts, 2006

Damaging Winds in Massachusetts, April 1, 2006

April 1, 2006 · NWS BOX · 3 events in 3 counties and zones

In Amherst, thunderstorm winds ripped about 100 feet of metal fencing out of the ground, knocked metal benches around, and destroyed the canopy of the press box on Garber Field at the University of Massachusetts at Amherst. Thunderstorm winds also brought down power lines in the Townsend Harbor Road area of Lunenburg, and brought down several trees in Townsend on Route 124, Bridle Road, Fox Run…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Isolated severe thunderstorms caused damage in western and north central Massachusetts.In Amherst, thunderstorm winds ripped about 100 feet of metal fencing out of the ground, knocked metal benches around, and destroyed the canopy of the press box on Garber Field at the University of Massachusetts at Amherst. The damage occurred in the middle of a lacrosse game, but there were no injuries.Thunderstorm winds also brought down power lines in the Townsend Harbor Road area of Lunenburg, and brought down several trees in Townsend on Route 124, Bridle Road, Fox Run Road, and Old Turnpike Road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 1, 9:43 AM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Apr 1, 9:43 AM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
943 AM EST SAT APR 1 2006

UPDATE: THUNDERSTORM POTENTIAL THIS AFTERNOON

.SHORT TERM /REST OF TODAY/...
LINE OF LOW TOPPED CONVECTION ACRS CENTRAL NY CONTINUES TO MAINTAIN
ITS INTENSITY AS IT TRAVERSES EWD THIS AM. LINE IS BEING FORCED BY
LARGE SCALE ASCENT AHEAD OF MLVL VORT OVR SE ONTARIO. MODEST (BY
APRIL STANDARDS) MOISTURE POOLING ALNG CDFNT IN CNTRL NY AND PA WITH
SFC DEW PTS IN THE LO TO MID 50S. VIS SATELLITE IMAGERY INDICATING
BREAKS IN THE CLD CVR ACRS WRN MA AND CT...AND EXPECTING THIS TREND
TO ADVANCE EWD TDA.

12Z ALY SNDG INDICATES SEVERAL UNSTAB LYRS WITH LAPSE RATES NEAR DRY
ADIABATIC. HWR...THREE DISTINCT CAPS THROUGH THE COLUMN AT 950
HPA...750 HPA AND ANOTHER NEAR 600 HPA. LOW LEVEL CAP WL ERODE VIA
SFC HEATING AND CAPS ALFT VIA LARGE SCALE SYNOPTIC LIFT FM APPROACHING
MLVL VORT.

THUS...THE COMBINATION OF SOLAR HEATING DESTABILIZING BLYR...SFC DEW
PTS CLIMBING INTO THE LOW AND MID 50S ALNG THE CDFNT...COOLING MLVL
TEMPS AND MODEST SYNOPTIC SCALE FORCING WL SUPPORT LINE OF
CONVECTION TO HOLD TOGETHER AS IT ENTERS THE RGN TAFTN /ABT 17Z WEST
AND 19Z EAST/.

ALTH WITH INSTAB EXPECTED TO BE MARGINAL /TYPICAL FOR EARLY
APRIL/...MOST OF THE TSTM ACTIVITY SHOULD BE SUB-SEVERE WITH ONLY A
FEW CELLS APPROACHING SEVERE LIMITS. DESPITE THE ABSENCE OF ANY
UPSTREAM SVR WX REPORTS...EXPECTING DESTABILIZING ATM OVR NEW ENGLAND TO
INC THE RISK OF A FEW STORMS APPROACHING SVR LIMITS. MAIN THREAT/HAZARD
WITH THESE STORMS WILL BE STRONG STRAIGHT LINE WNDS VIA UNIDIRECTIONAL
WND PROFILES AND SOME ENHANCEMENT FROM LARGE BLYR DEW PT DEPRESSIONS.

NEW 12Z NAM CONFIRMS ABV REASONING AND FOCUSES GREATEST INSTAB ACRS
NW MA AND SRN NH. THEREFORE...WE WL LIMIT ENHANCED WORDING OF STG
WNDS TO N AND W OF I-95. OTHERWISE...PREVIOUS FCSTRS HV CURRENT DATABASE
AND FCST DEPICTING TSTM POTENTIAL VRY WELL.

NOCERA

&&

.PREVIOUS DISCUSSION...
/ISSUED 540 AM EST SAT APR 1 2006/

..CONTINUED SUBSTANTIALLY WARMER THAN NORMAL THIS WEEKEND AND
NOT WITHOUT ITS HAZARDS...

SHORT TERM /TODAY THROUGH SUNDAY/...
LOW PRESSURE OVER LAKE HURON WILL TRACK ACROSS THE SAINT LAWRENCE
VALLEY TODAY THEN THE GULF OF SAINT LAWRENCE TONIGHT. THIS LOW WILL
PUSH A COLD FRONT ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON AND
EARLY EVENING. WEAK HIGH PRESSURE WILL BUILD FROM THE GREAT LAKES
SUNDAY.

A BAND OF SHOWERS ASSOCIATED WITH A PREFRONTAL TROUGH AND INSTABILITY
BURST ACROSS NEW YORK STATE WILL SLOWLY HEAD EASTWARD ACROSS THE
FORECAST AREA THIS MORNING. ANOTHER BATCH OF SHOWERS AND ISOLATED
THUNDERSTORMS IS EXPECTED TO FORM ALONG THE COLD FRONT BY EARLY
AFTERNOON.

THE 00Z GFS APPEARS TO HAVE INITIALIZED BEST REGARDING THE STRENGTH
OF THE GREAT LAKES SHORT WAVE DISTURBANCE. HOWEVER THE NAM IS DOING
A BETTER JOB HANDLING THE LACK OF LOW LEVEL MOISTURE AND ASSOCIATED
CLOUD COVER. THUS HAVE LEANED TOWARDS THE WARMER MET TEMPERATURES
FOR TODAY INLAND. 850 TEMPS AROUND +10C WITH MID LEVEL CLOUD COVER
WOULD YIELD HIGHS IN THE MID 60S TO THE LOWER 70S AWAY FROM THE SOUTH
COAST. LIKELY POPS ADVERTISED BY THE GFS AND NAM ACCEPTED FOR TODAY.
REGARDING THE THREAT FOR CONVECTION THE INSTABILITY PARAMETERS ARE
AS FOLLOWS...THE NAM SURFACE BASED LIFTED INDICES DROP TO AROUND
MINUS 1 INLAND THIS AFTERNOON WHILE THE GFS IS MORE STABLE
ACCOUNTING FOR ITS DEPICTION OF LOW LEVEL CLOUD COVER. NAM CAPE
VALUES RISE NEAR 600 J/KG ACROSS WESTERN LOCATIONS WITH VERTICAL
WIND SHEAR VALUES HOVERING AROUND 20 M/S. MUCH OF THIS IS SPEED
SHEAR VERSUS DIRECTIONAL SHEAR. 700 MILLIBAR TEMPS DROP TO MINUS 2
CELCIUS THIS AFTERNOON ACROSS THE WEST...ALLOWING LAPSE RATES TO
STEEPEN FURTHER. SHOWALTER INDICES DROP TO AROUND ZERO WITH TOTAL
TOTALS IN THE LOWER 50S. 700 MILLIBAR WIND FIELDS INCREASE TO 45 KT
AND 850 MILLIBAR WINDS TO 35 KT. WET BULB ZERO VALUES REMAIN LOW
NEAR 8000 FT. OVERALL HAVE MENTIONED A CHANCE OF THUNDERSTORMS...
SOME WITH GUSTY WINDS AND SMALL HAIL. WOULD LIKE TO SEE GREATER LOW
LEVEL INSTABILITY AND VERTICAL WIND SHEAR FOR ANY SEVERE THREAT. IN
ADDITION THE SHORT WAVE IS FAIRLY IMPRESSIVE BUT IT DOES GRADUALLY
WEAKEN WITH TIME. HOWEVER WIND GUSTS TO 40 KT ARE CERTAINLY POSSIBLE
ALONG WITH SMALL HAIL WITH ANY THUNDERSTORMS SO WILL NEED TO MONITOR
CLOSELY TODAY.

SUNDAY LOOKS MILD AND VERY DRY WITH A GUSTY NORTHWEST BREEZE. HIGHS
SHOULD BE IN THE 60S IN MANY AREAS. SHAVED A FEW DEGREES OFF THE
MAV/MET DEWPOINT GUIDANCE.

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THIS FCST IS A BLEND OF FRI AFTERNOONS OFFICIAL KBOX FCST AND BLENDED
WITH 00Z/1 NAM12 ANMD 00Z/1 ECMWF THROOUGH MONDAY NIGHT AND
THEREAFTER KBOX OFFICIAL FM YDY AFTN WAS BLENDED WITH GFS/ECMWF.

THE UKMET SOLN FOR DAY 6 (DRIZZLY COLD NE FLOW LOW) WAS CONSIDERED
AN OUTLIER AND NOT USED. HOWEVER IT SHOULD BE NOTED THE UK/NAM/EC
WERE VERY CLOSE THRU 72 HRS BEFORE DEPARTING WAYS.

WE RCD THE NAMX (WRF) TOO LATE FOR CONSIDERATION IN THIS PACKAGE
AND SINCE ITS LATE ARRIVAL...ALSO ATTM NOT FAVORING ITS MUCH SLOWER
DELAYED SOLN FOR 84 HRS TUE MORNING.

THE DAILIES...
MONDAY: A NICE DAY (DESPITE FASTER 06Z GFS). SEASONABLY MILD (ABOVE
NORMAL)

MON NIGHT INTO TUESDAY...A PERIOD TWO OF SHOWERS IN SSE BL FLOW.
ARID E COAST FM NC TO NEW ENGLAND PAST 6 WEEKS MAKES IT DUBIOUS IF
BL RH IS BEING HANDLED PROPERLY BY THE MODELS (REMEMBER THIS
MORNINGS BL RH SAYING STRATUS WOULD BE OVER MUCH OF SNE ATTM AND THE
NCEP MODEL TD FCSTS THE PAST TWO DAYS SIGNIFICANTLY TOO WET).
SINCE WE AR EIN A CLIMATE VARIABLITY DRY EXTREME...CONSULT WITH NCEP
SUGGESTS THAT MOS TDS WILL CONTINUE TO SHOW A GENERAL WET BIAS.

TUE AFTERNOON THROUGH THURSDAY...BLUSTERY WITH VARIABLE CLOUD
COVER. SINCE COLD CORE ALOFT SEEEMS TO BE HANGING OVERHEAD WEDNESDAY
BOOSTED CLOUD COVER FROM PRIOR FCST AND FOR WEDNESDAY ONLY BOOSTED
POPS TO ADD A CHC OF LOW TOPPED AFTN SCT SHOWERS.  CONCEIVABLE ISO
THUNDER?

FRIDAY...MULTIMODELS SUGGEST A VERY NICE DAY WITH TEMPS EVEN WARMER
THAN CURRENTLY FCST.

AVIATION...
MVFR/VFR CONDITIONS EXPECTED THROUGH H+24 EXCEPT KHYA-KACK WHERE A
STRATUS DECK IS EXPECTED TO DEVELOP AFTER 12Z.

MARINE...
SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL WATERS THROUGH THIS
EVENING WITH WIND GUSTS TO 30 KT AND BUILDING SOUTHWESTERLY SWELL.

MON NIGHT OR TUE...SCA CONDS DEVELOP.  SCA CONDS MAY LINGER IN SOME
WATERS WEDNESDAY INTO THU ASSTD WITH BLUSTERY COLD CORE LOW HANGING
NEARBY IN THE NE USA.

FIRE WEATHER...
AN ELEVATED FIRE WEATHER HAZARD APPEARS IMMINENT FOR SUNDAY WITH
WIND GUSTS TO 25 MPH AND RELATIVE HUMIDITIES DROPPING TO 20 PERCENT.
LATER SHIFTS WILL NEED TO CONSIDER A RED FLAG SUNDAY DEPENDING ON
TODAYS PRECIPITATION TOTALS.  SPC HAS A SEE TEXT.

MONDAY...ELEVATED FIRE DANGER EXISTS IF THE 00Z/1 NAM/ECMWF ADOPTED
MODEL SCENARIO IS CORRECT... RETURN FLOW LOW SFC TDS AND MILD BL
ALLOW FOR AFTN MIXING WINDS IN THE INTERIOR TO 20 KTS. RIGHT NOW
OUR RH FCST MIN IS 35 PCT BUT THAT COULD LOWER FURTHER IN LATER
FCSTS.

HYDROLOGY...
PRECIPITATION TOTALS THROUGH THIS EVENING SHOULD RANGE LESS THAN ONE
QUARTER INCH ACROSS THE AREA.

MON NIGHT-TUE...MONITOR THE HPC-MED RANGE TAKE.  UNCERTAINTY
WHETHER THIS DEVELOPING COLD CORE LOW PRES PATTERN CAN GENERATE
MORE THAN ONE HALF ANYWHERE IN SNE.

CLIMATE...
-BOSTON SECOND DRIEST MARCH ON RECORD WITH 0.56 OF PRECIPITATION
/OFFICIAL PRECIPITATION RECORDS SINCE 1872/

BOSTONS DRIEST MARCHS
1. TRACE IN 1915
2. 0.56 IN 2006
3. 0.62 IN 1981

BOSTON TIES LEAST SNOWIEST MARCH ON RECORD...TRACE.
/OFFICIAL SNOWFALL RECORDS SINCE 1892/

-PROVIDENCE THIRD DRIEST MARCH ON RECORD WITH 0.57. /OFFICIAL
PRECIPITATION RECORDS SINCE 1905/

PROVIDENCES DRIEST MARCHS
1. 0.07 IN 1915
2. 0.56 IN 1981
3. 0.57 IN 2006
4. 1.32 IN 1910

-WORCESTER 2ND DRIEST MARCH ON RECORD WITH 0.50.
/OFFICIAL PRECIPITATION RECORDS SINCE 1892/

WORCESTERS DRIEST MARCHS
1. 0.04 IN 1915
2. 0.50 IN 2006
3. 0.74 IN 1981

WORCESTER TIES LEAST SNOWIEST MARCH ON RECORD WITH A TRACE.
/OFFICIAL SNOWFALL RECORDS SINCE 1892/

-HARTFORD /REPRESENTED BY BDL/ 3RD DRIEST MARCH ON RECORD
WITH 0.78.
/OFFICIAL PRECIPITATION RECORDS SINCE 1905/

HARTFORDS DRIEST MARCHS
1. 0.27 IN 1981
2. 0.29 1N 1915
3. 0.78 IN 2006
4. 0.95 IN 1910

FRIDAY 3/31 COMPLETED 17 STRAIGHT DAYS OF NO MEASUREABLE RAIN ACROSS
MOST OF SNE...THE EXCEPT W MASS AND SW NH.  FOR THE RECORD..COURTESY
NERCC CONSULT....BOSTON HAD 44 STRAIGHT DAYS WITHOUT MEAS RAIN
10/9/1924-11/21/1924.

YDYS 73F AT BOS WAS THE WARMEST SINCE 10/31/05  ALSO 73.
YDYS 70F AT ORH WAS THE WARMEST SINCE 11/5/05 (71)
YDYS 73F AT BDL WAS THE WARMEST SINCE 11/5/05 (75)
YDYS 69F AT PVD WAS THE WARMEST SINCE 11/5/05 (73)

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230>237 UNTIL 7 PM SATURDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ250-254-255 UNTIL 8 PM SUNDAY.
&&

SHORT TERM...NOCERA
Hazardous weather outlook, Apr 1, 6:13 AM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
613 AM EST SAT APR 1 2006

ANZ230>237-250-254-255-270-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-021113-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-WESTERN NORFOLK-
WESTERN PLYMOUTH-WINDHAM-
613 AM EST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG THUNDERSTORMS MAY BE EMBEDDED IN A BAND OF SHOWERS
CROSSING SOUTHERN NEW ENGLAND THIS AFTERNOON. THESE WOULD NOT ONLY
HAVE LIGHTNING STRIKES BUT ALSO DELIVER WINDS GUSTS TO 45 MPH AND
SMALL HAIL.  ANY THUNDERSTORMS SHOULD DISSIPATE AS THEY APPROACH
CAPE COD AND THE COOLER ENVIRONMENT THERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ELEVATED BRUSH FIRE POTENTIAL EXISTS SUNDAY AND MONDAY.

ON SUNDAY...RELATIVE HUMIDITIES WILL LOWER TO 20 PERCENT WITH GUSTY
NORTHWEST WINDS TO 25 MPH. THIS MAY NEED A RED FLAG WATCH OR WARNING
IN FUTURE FORECASTS.

NO OTHER WELL DEFINED HAZARDS ARE APPARENT TUESDAY THROUGH FRIDAY
THOUGH FIRE DANGER WILL REMAIN ELEVATED IN THE BLUSTERY FLOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ISOLATED STRONG
THUNDERSTORMS.

DRAG

In the hours before

Special weather statement, Apr 1, 1:06 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
106 PM EST SAT APR 1 2006

MAZ008>010-011845-
EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
106 PM EST SAT APR 1 2006

AT 100 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER CHESTER...OR ABOUT 16 MILES WEST OF
NORTHAMPTON...MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...8 MILES NORTH OF SOUTHAMPTON BY 120
PM EST.

FRANK
Special weather statement, Apr 1, 1:26 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EST SAT APR 1 2006

NHZ012-015-011915-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
126 PM EST SAT APR 1 2006

AT 123 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL OVER NASHUA...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...PELHAM BY 140 PM EST.

FRANK
Special weather statement, Apr 1, 1:39 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EST SAT APR 1 2006

CTZ002-011930-
HARTFORD CT-
139 PM EST SAT APR 1 2006

AT 138 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER BURLINGTON...OR ABOUT 6 MILES NORTH OF
BRISTOL...MOVING NORTHEAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...AVON AND SIMSBURY BY 150 PM EST...
WINDSOR LOCKS AND WINDSOR BY 200 PM EST.

FRANK

The radar

The Boston radar (KBOX), 123 km away, was scanning. The volume nearest the first event began at 18:46 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hampshire

When
April 1, 1:45 PM EST
Where
Hampshire County, Amherst
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
42.383, -72.517

Thunderstorm Wind, Worcester

When
April 1, 2:10 PM EST
Where
Worcester County, Lunenburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
AMATEUR RADIO
Coordinates
42.600, -71.717

Thunderstorm Wind, Middlesex

When
April 1, 2:15 PM EST
Where
Middlesex County, Townsend
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
AMATEUR RADIO
Coordinates
42.667, -71.700

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2006Every state in 2006This day in weather historyWarnings in Massachusetts, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497300, 5497301, 5497302.